I recently developed a white coloring on my tounge in clusters. It seems to be thrush. I had unsafe sex a month ago, and am worried this is a symptom of HIV. I am going to get tested, but was wondering if the thrush could have been caused by a medication I was taking. I took flagyl for a week and stopped a little over a week ago. Could the medicine I was taking have caused the thrush? thank you.
White coating on the tongue is very nonspecific; it can be normal or can appear in response to colds or other common viruses--and it can appear in response to antibiotics, including metronidazole (Flagyl). Thrush always involve more than the tongue; I doubt you have it. As to whether you have HIV, you don't provide enough information. It is extremely rare to acquire HIV after a single episode of unprotected sex. If you are an injection drug user, a gay man, or a sex partner of one of those, then you should get HIV tested from time to time. Otherwise, don't lose any sleep over this episode.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.